MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COMBINATION DRILL GUIDE 3.5MM; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. COMBINATION DRILL GUIDE 3.5MM; GUIDE, SURGICAL, INSTRUMENT
Model Number 110075
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that one combination drill guide 3.5mm sheared at one end.As this was noticed upon cleaning and sterilization activities, there was not patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned combination drill guide 3.5mm confirms the device fractured into four pieces.All the pieces of the device were returned.The device shows signs of significant wear and use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing or product specifications did not reveal abnormalities that could have contributed to the reported issue.This device is a reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COMBINATION DRILL GUIDE 3.5MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12599407
Report Number1020279-2021-07484
Device Sequence Number3451727
Product Code FZX
UDI-Device Identifier03596010033697
UDI-Public03596010033697
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120871
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110075
Device Catalogue Number110075
Device Lot Number19ATMH164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown